MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age at the time of event: 70s.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified superficial femoral artery.A 4.0x220x150 sterling balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.The device was completely removed intact and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Patient age at the time of event: 70s.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified superficial femoral artery.A 4.0x220x150 sterling balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.The device was completely removed intact and the procedure was completed with a different device.There were no patient complications nor injuries reported.It was further reported that there was 50% stenosis during post atherectomy.The balloon ruptured at initial inflation.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10412522
Report Number2134265-2020-11189
Device Sequence Number14055870
Product Code LIT
UDI-Device Identifier08714729860310
UDI-Public08714729860310
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0025222363
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1